Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Extremely sensitive to spicy food, feels like lips and gums swollen, numbness, dry mouth, dibetic, on Kadian, cymbalta. What could this be?

I have recently become extremely sensitive to spicy food. Something as mild as pimiento cheese is a problem and mild Mexican food is painful and actually leave my lips and gums as if they are swollen and have been anesthetized. I also experience more bouts of dry mouth. FYI I am diabetic and take a large number of medicines including but not limited to Kadian and Cymbalta.
Asked On : Sat, 4 Aug 2012
Answers:  1 Views:  234
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Uncontrolled diabetes leads to various types of bacterial and fungal infections of the mouth.Bacterial infection can lead to swollen and bleeding gums leading to gingivitis.Similarly the chances of fungal infection ( thrush ) are increased in uncontrolled diabetics.
Dryness of mouth can be caused not only by uncontrolled diabetes but also because of various medications like diuretics for hypertension or anti depressants.
Dry mouth in itself can increase the chances of various infections of mouth because of absense of saliva sphicter helps in cleaning of mouth.
Observe proper hygiene,brush your teeth regularly,avoid tobacco and smoking and control your diabetes meticulously.
Visit your dentist and diabetologist regularly.
Answered: Mon, 13 May 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor